Stability of non-abelian black holes and catastrophe theory

Keiichi Maeda, T. Tachizawa, T. Torii, T. Maki

    Research output: Contribution to journalArticle

    77 Citations (Scopus)


    Two types of self-gravitating particle solutions found in several theories with non-Abelian fields are smoothly connected by a family of nontrivial black holes. There exists a maximum point of the black hole entropy where the stability of solutions changes. This criterion is universal, and the changes in stability follow from a catastrophe-theoretic analysis of the potential function defined by black hole entropy.

    Original languageEnglish
    Pages (from-to)450-453
    Number of pages4
    JournalPhysical Review Letters
    Issue number4
    Publication statusPublished - 1994


    ASJC Scopus subject areas

    • Physics and Astronomy(all)

    Cite this

    Maeda, K., Tachizawa, T., Torii, T., & Maki, T. (1994). Stability of non-abelian black holes and catastrophe theory. Physical Review Letters, 72(4), 450-453.